A note on $lambda$-Aluthge transforms of operators

Document Type : Research Paper


Department of Mathematics and Computer Sciences, Hakim Sabzevari University, P.O. Box 397, Sabzevar, Iran


Let $A=U|A|$ be the polar decomposition of an operator $A$ on a Hilbert space $mathscr{H}$ and $lambdain(0,1)$. The $lambda$-Aluthge transform of $A$ is defined by $tilde{A}_lambda:=|A|^lambda U|A|^{1-lambda}$. In this paper we show that emph{i}) when $mathscr{N}(|A|)=0$, $A$ is self-adjoint if and only if so is $tilde{A}_lambda$ for some $lambdaneq{1over2}$. Also $A$ is self adjoint if and only if $A=tilde{A}_lambda^ast$, emph{ii}) if $A$ is normaloid and either $sigma(A)$ has only finitely many distinct nonzero value or $U$ is unitary, then from $A=ctilde{A}_lambda$ for some complex number $c$, we can conclude that $A$ is quasinormal, emph{iii}) if $A^2$ is self-adjoint and any one of the $Re(A)$ or $-Re(A)$ is positive definite then $A$ is self-adjoint, emph{iv}) and finally we show that $$opnorm{|A|^{2lambda}+|A^ast|^{2-2lambda}oplus0}leqopnorm{|A|^{2-2lambda}oplus|A|^{2lambda}}+ opnorm{tilde{A}_lambdaoplus(tilde{A}_lambda)^ast}$$ where $opnorm{cdot}$ stand for some unitarily invariant norm. From that we conclude that $$||A|^{2lambda}+|A^ast|^{2-2lambda}|leqmax(|A|^{2lambda},|A|^{2-2lambda})+|tilde{A}_lambda|.$$


[1] A. Aluthge. On p-hyponormal operators for 0 < p < 1, Integral Equations Oper. Theory, 13 (1990), 307–315.
[2] T. Ando. Aluthge transforms and the convex hull of the eigenvalues of a matrix, Linear Multilinear Algebra, 52(2004), 281–292.
[3] A. Antezana, P. Massey and D. Stojano , $lambda$-Aluthge transforms and Shatten ideals, Linear Algebra Appl., 405(2005), 177–199.
[4] T. Furuta. Invitation to linear operators; from matrices to bounded linear operators on a Hilbert space, Taylor and Francis, London, 2001.
[5] I. B. Jung, E. Ko and C. Pearcy. Aluthge transforms of operators, Integral Equations Oper. Theory 37 (2000), 437–448.
[6] F. Kittaneh.Norm inequalities for some of positive operators, J. Oper. Theory, 48 (2002), 95–103.
[7] O. Hirzallah and F. Kittaneh. Matrix Young inequalities for the Hilbert- Schmidt norm , Linear Algebra Appl.,
308 (2000), 77–84.
[8] M.S. Moslehian and S.M.S. Nabavi Sales. Some conditions implying normality of operators, C. R. Acad. Sci.
Paris, Ser. I, 349 (2011), 251–254.
[9] M.S. Moslehian and S.M.S. Nabavi Sales. Fuglede–Putnam type theorem via the Aluthge transform, Positivity, 349 (2013), 151–162.
[10] A. Oloomi and M. Rajabalipour.Operators with normal Aluthge transforms, C. R. Acad. Sci. Paris, Ser. I, 350(2012), 263–266.
[11] B. Simon. Trace ideals and their applications , in: London Mathematical Society Lecture Note Series, Cam-
bridge University Press, Cambridge–NewYork, 1979.
[12] A. Uchiyama and K. Tanahashi.Fuglede–Putnam theorem for p-hyponorma or log-hyponormal operators, Glasgow Math. J., 44 (2002), 397–410.
[13] T. Yamazaki.An expression of spectral radius via Aluthge transformation, Proc. Amer. Math. Soc., 130 (2002), 1131–1137.
[14] Jian Yang and Hong-Ke Du. A note on commutativity up to a factor of bounded operators, Proc. Amer. Math. Soc., 132 (2004), 1713–1720.